MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER; NRY
Model Number 5MAXACE068
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned ace68 revealed that the catheter was ovalized throughout its length.If the device is forcefully manipulated against resistance, damage such as this may occur.The tortuous patient anatomy may have contributed to the resistance experienced during the procedure.During the functional test, the ace68 could not be advanced through a demonstration neuron max due to the ovalizations along the catheter shaft.Some of this damage may have been incidental to the reported complaint and likely occurred during packaging for return.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right m1 segment of the middle cerebral artery (mca) using a penumbra system ace 68 reperfusion catheter (ace68) and a non-penumbra balloon catheter.It was noted that the patient anatomy was tortuous.During the procedure, while the physician advanced an ace68 with a balloon catheter at the right common carotid artery, the physician experienced resistance.Therefore, the ace68 and balloon catheter were removed.The procedure was completed using a new ace68 and a new balloon catheter.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11399015
Report Number3005168196-2021-00375
Device Sequence Number4567617
Product Code NRY
UDI-Device Identifier00814548016535
UDI-Public00814548016535
Combination Product (Y/N)Y
Initial Reporter CountryKS
PMA/510(K) Number
K161640
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/03/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/17/2023
Device Model Number5MAXACE068
Device Catalogue Number5MAXACE068
Device Lot NumberF97380
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2021
Initial Report FDA Received Date03/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Date Report Sent to FDA01/01/2005